My GP said I have asthma and whilst awaiting the chest x ray gave me Ventolin spary.used for 3 day and lost 3 nights sleep on third night very scary experienced all the listed severe allergic reactions very scary after 3 days, took ages to calm down, contacted GP who said the sleep loss was due to ventolin but the other reactions must be a different allergy "and to keep useing it" no way i was experienceing the side effects again... what can this be safely replaced with ?? ... lost faith in my GP to prescribe further sprays
27 May 2012
Mark, good morning ...
Ventolin or albuterol is a short acting broncho- dilater (sp). The main side effects are related to the adrenergic effects of the medication. Adrenergic or adrenaline type reaction which is the fight or flight reaction, your heart rate increases, extra blood is shunted to your muscles so you can run, pupils dilated to see better, in case a lion is chasing you. Those type reactions can be scary. I don't know what kind of reactions you had, but both of my children had asthma and were on albuterol at two years of age. About the only reaction they experienced was sleep issues.
I wish I knew what type of reactions you personally had so I might help you there, but... as Pink Floyd says... breathe, breathe in the air...
I wish you nothing buy the best and hope you have a wonderful Memorial Day.
27 May 2012
Hi, i have asthma and have been taking Ventolin since i was about 12. I have never experienced side effects as you are describing... It rang alarm bells for me, rightly or wrongly? You have already been issued the list of side effects that have been reported with the use of Ventolin, but to be honest, i have never heard someone to react so badly - it is a basic low dose steroid. Maybe you are having teething problems? It is possible to prescribe oral steroid treatment but this is usually the case in patients with severe asthma symptoms. If you can get by the next couple of days without it, whilst you are awaiting for chest x-rays, maybe that would be a good idea? Ventolin isn't one of those medications that has to be weaned off of, it is designed to be taken as & when needed, so you don't need to worry in that respect
27 May 2012
Maybe it's the GP that's need replacing. You certainly do not want to go against his orders by anything you hear here. That can jeopardize your relationship with the Dr, and you need to keep that going until you make a decision to move on. So, as for what it can be safely replaced with? That answer should come from your GP.
Be leery of "medical" advice you get on this site, not all the posters have their heads screwed on properly. The vast majority do, anyone on friends list is a reliable source. Hope this helps.
27 May 2012
A lot could depend on your medical history. I too have asthma, allergy brought on mostly. My doctor is an internist/allergy doctor, & had me also on Albuterol for my asthma. I read on this site where if you have milk protein allergies, you should not use Ventolin, Albuterol, Advair, Symbicort just to name a few. If you have milk protein allergies like I do, these can actually do the reverse & close off the broncili in the lungs & death can result. My own allergy doctor did not know this. Wehn I complained that the Abluterol seemed to make my breathing worse, he offered me a script for Advair. Well, I just happened to have read a magazine ad that stated if you have mile protein allergies what it could do, & handed it to him. He had me wait a minute & came back in with Symbicort & said,'here, try this one'.
I am not completely stupid so I went home with Sybicort in hadn, & read the accomanying paperwork that comes with it, & guess what? "If you have milk protein allergies do NOT use this product"> Now how smart are doctors? Be your own advocate. If you feel this uncomfortable taking this med, I suggest you try a different doctor & make sure of what allergies you have first before trying something else.I stayed with my doc because we have a friendship besides the doctor patient relationship, but he got an earful from me, & also ended up prescribing Theopollyine ER for my asthma. He didn't want to as he said it's an 'old' time medication, but it's the old time medication that helps me breathe. Just my thoughts...
5 Jun 2012
Just a quick response, all of those inhalers, puffers, etc., cause me to start shaking immediately. If you have to take it four times a day, that means four times of nervousness, shakiness etc. I have to get used to it, to stop those symptoms. Theopholin (sp?) is the same thing, just ingested, not inhaled. They ALL cause me to get nervous, shake, and have trouble sleeping. I don't have to take the meds all the time, so I start over each time I have to take the meds. I start with one puff, not two, for a few days until I feel that I can handle the two puffs. Caffeine is a very close drug to theophelin? I know the spelling, sorry. IF you have an asthma attack, and don't have any meds to take, they say drink very strong coffee. If your symptoms are similar to drinking too much strong coffee, then you are not allergic, you are reacting to the meds and have to get used to them. Hope that helps.
- Ventolin Information for Consumers
- Ventolin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ventolin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... side effects. I am constantly fatigued and nauseous, my vision is noticeably blurred, I feel depressed, and have trouble getting restful sleep. ...
2 answers • 25 Mar 2010
Kenalog-10 - I am currently living in a home with a family who have a cat that I am highly allergic?
... to. My asthma is so bad that I cannot sleep at night. I have tried Singulair and an daily inhaler, but it doesn't help. A bout of prenidsone ...
1 answer • 25 Jun 2010
If asthma and on azilect, what asthma meds are best and are low dose ventolin still ok?for asthma associated with colds or flu controlled by ...
1 answer • 12 Sep 2010
I have mild asthma or asthma after nasal sugery few years ago ,and throat drip. I never have any problems during day ,at night some days after few ...
3 answers • 18 Aug 2013
I had an allergic reaction and asthma attack so they prescribed me it. I usually ween off but not this time. Just want to calm my anxiety since today ...
4 answers • 18 Mar 2014